Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 19, 2021Appling County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jun 19, 2021, 7:13 PM EDT for Appling County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 7:13 PM EDT (23:13 UTC)
Expired
Jun 19, 2021, 7:45 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL

County Appling County, GA

The radar

The Moody AFB radar (KVAX), 135 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS82 KJAX 192313
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Sat Jun 19 2021
 
GAZ135-192345-
Appling GA-
713 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
745 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were 
  tracking a strong thunderstorm just north of Surrency, moving 
  northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* This storm will remain over mainly rural areas of northeastern
  Appling County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3189 8214 3189 8211 3187 8211 3186 8212
      3183 8206 3182 8209 3180 8209 3180 8211
      3178 8210 3174 8218 3181 8226 3190 8219
      3190 8214 3191 8213
TIME...MOT...LOC 2313Z 228DEG 19KT 3180 8218 

$$

WOLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:08 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 3:08 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Sat Jun 19 2021

.NEAR TERM [Through Tonight]...

Tropical Storm Claudette is located west of the area over the
Mississippi/Alabama border moving northeast, and clouds spiraling
out of the system continue to cover the area. Deep moisture from
the tropical air mass has taken hold of the region. This morning's
sounding measured PWAT at 1.99 inches, about 0.4 inches above the
daily average. Bands of showers will continue through tonight,
and we could potentially see some storms this evening if clouds
break up enough to allow sufficient surface heating and sea breeze
development. The HRRR model suggests a weak Atlantic sea breeze
could form and be strong enough to trigger a few storms along the
I-95 corridor.

Claudette is expected to weaken to a Tropical Depression overnight
and move to the northwest of our area. Precipitation chances will
continue overnight with highest chances in Southeast Georgia and
the Suwannee Valley. Overnight low temperatures will be mild due
to cloud cover limiting cooling. Lows will be in the low-to-mid
70s.

.SHORT TERM [Sunday Through Monday Night]...

Claudette will move to from our northwest to north of the area
through Sunday evening while tracking across Georgia. Bands of
showers and storms will cross the area throughout the day.
Coverage and intensity will be highest over Southeast Georgia
closer to the center of Caludette's track. The Storm Prediction
Center has issued a Marginal Risk of severe thunderstorms for
Southeast Georgia on Sunday. There will be ample low level
moisture and shear that could lead to isolated severe storms with
enough daytime heating.

Claudette will track over the Carolinas and exit into the Western
Atlantic on Monday. Our area will be between a ridge of high
pressure to the southeast and a trough of low pressure to the
northwest on Monday, which will continue southwesterly flow and
continue to bring moisture to the area from the Gulf of Mexico.
Scattered showers and storms will be possible again during the day
on Monday.

High temperatures will be near to slightly below average and low
temperatures will be near to slightly above average due to
continued cloud and shower coverage. Sunday highs will be in the
middle 80s to near 90 with the warmest temperatures closer to the
coast. Monday highs will be a couple degrees warmer in the middle
80s to lower 90s with the warmest temperatures closer to the coast
again. Overnight lows Sunday and Monday night will be in the low-
to-mid 70s.

.LONG TERM [Tuesday Through Saturday]...

The trough to the northwest will move over the area while
weakening Tuesday night into Wednesday. A frontal boundary will
approach the area from the northwest Wednesday into Thursday, and
it is expected to stall across the area and weaken as weak high
pressure builds into the area late in the week.

Daily shower and thunderstorm potential will continue through the
forecast period, mainly driven by diurnal instability and sea
breeze interactions. Showers and storms are expected to be
numerous to widespread Tuesday and Wednesday due to increased
convergence and moisture associated with troughing over the area
and the approaching frontal boundary. Shower and storm coverage is
expected to decrease towards the end of the week.

Temperatures through the long term period will trend near to
slightly below average.

&&

.AVIATION...
[Through 18Z Sunday]

Abundant mid/high clouds with light showers/sprinkles lasted just
a bit longer than anticipated so far today and this has limited
surface heating and the threat of widespread sea breeze convective
development along the I-95 corridor has lessened so have decided
not to upgrade the PROB30 groups to TEMPO groups at this time.
Still a risk for t'storm at GNV (20-02z), JAX/VQQ/CRG/SGJ (21-03z)
and SSI (22-04z) so have left VCTS in the TAF package with diurnal
Cumulus CIGS generally developing in the 3000-3500 ft range the
remainder of the afternoon/early evening hours. Still expect a
lull in activity from 03-13z or so with some mid/high clouds and
maybe a passing shower or sprinkle so have kept in VCSH for now.
In the latter part of the TAF period from 13-18z expect SW flow to
pick up in the 10-14G15-21 knot range and threat of at least more
widespread showers at all TAF sites and possible embedded storms
(VCTS) as tropical tail of TS Claudette begins to impact the
region. For now have left these trends with low VFR conds, but
maybe need to be adjusted downward to MVFR in later TAF packages.

&&

.MARINE...

High pressure is located to the east of the area waters while low
pressure from Tropical Storm Claudette is to the west over the
southern US. Claudette is expected to move northeast towards the
Carolinas through Sunday and exit into the Western Atlantic on
Monday. Winds will increase from the south to Small Craft Exercise
Caution levels early on Sunday with the strongest winds over the
Southeast Georgia waters. High pressure will shift to the
southeast through early next week and winds will shift to become
southwesterly. A frontal boundary will approach the area from the
northwest mid-week and is expected to stall over the area waters
late in the week.

Rip Currents: Moderate risk of rip currents at all area beaches
will continue through Sunday.

&&

.FIRE WEATHER...

The area is between high pressure to the east and low pressure from
Tropical Storm Claudette to the west. Low pressure will move to the
northwest tonight and to the north by Sunday night. Shower and storm
potential will continue across the area with higher chances over
Southeast Georgia. Winds will become southwesterly Sunday and Monday,
and increased transport winds will result in areas of high dispersions
over Southeast Georgia on Sunday and Monday. Daily thunderstorm
chances continue with highest chances in the afternoons and
evenings. No significant fog formation expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  87  71  90  72 /  50  70  30  40  20
SSI  76  88  76  90  76 /  50  50  30  30  10
JAX  74  88  74  91  74 /  40  50  30  40  20
SGJ  75  88  74  89  74 /  70  40  30  30  10
GNV  74  86  72  87  71 /  20  40  50  50  20
OCF  75  88  74  89  73 /  20  40  40  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 19, 4:21 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Sat Jun 19 2021

GAZ132-192045-
Coffee GA-
421 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE COUNTY UNTIL 445
PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  east of Fitzgerald to 6 miles northeast of Willacoochee. Movement
  was northeast at 35 mph.

* Winds in excess of 40 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Douglas, Broxton, Ambrose and Pridgen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3178 8295 3147 8281 3142 8303 3152 8309
      3156 8306 3161 8306 3161 8305 3163 8303
      3163 8301 3166 8301 3166 8300 3178 8300
      3179 8299 3179 8297
TIME...MOT...LOC 2021Z 208DEG 29KT 3170 8314 3142 8299

WOLF
Special weather statement, Jun 19, 6:22 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
622 PM EDT Sat Jun 19 2021

GAZ133-135-192245-
Appling GA-Jeff Davis GA-
622 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 645 PM EDT...

* At 621 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Graham, moving northeast at 30
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Graham, Plant Hatch and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3197 8243 3195 8241 3196 8240 3195 8239
      3196 8238 3194 8238 3194 8231 3195 8231
      3193 8230 3194 8228 3193 8225 3192 8225
      3179 8248 3193 8261 3196 8256 3195 8249
      3196 8248 3197 8250
TIME...MOT...LOC 2221Z 230DEG 25KT 3191 8248

WOLF
Special weather statement, Jun 19, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Sat Jun 19 2021

GAZ135-192345-
Appling GA-
713 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
745 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm just north of Surrency, moving
  northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* This storm will remain over mainly rural areas of northeastern
  Appling County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3189 8214 3189 8211 3187 8211 3186 8212
      3183 8206 3182 8209 3180 8209 3180 8211
      3178 8210 3174 8218 3181 8226 3190 8219
      3190 8214 3191 8213
TIME...MOT...LOC 2313Z 228DEG 19KT 3180 8218

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:21 PM EDTSpecial Weather StatementJAXCoffee24 min
Jun 19, 6:22 PM EDTSpecial Weather StatementJAXAppling23 min
Jun 19, 6:30 PM EDTTornado WarningJAXAppling30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.